7 doctors weighed in:

Can multiple IV antibiotics, one being vancomycin, cause scalded tongue syndrome?

7 doctors weighed in
Dr. Vitaliy Krol
Internal Medicine - Infectious Disease
4 doctors agree

In brief: Oral candidiasis

Patients who take antibiotics commonly develop candida infection or thrush that cause burning pain in the mouth and tongue.
Eating yogurt or taking probiotics may help to prevent this problem. Topical antifungals usually used to treat it.

In brief: Oral candidiasis

Patients who take antibiotics commonly develop candida infection or thrush that cause burning pain in the mouth and tongue.
Eating yogurt or taking probiotics may help to prevent this problem. Topical antifungals usually used to treat it.
Dr. Vitaliy Krol
Dr. Vitaliy Krol
Thank
Dr. Donald Colantino
Internal Medicine
1 doctor agrees

In brief: Side effects

Antibiotics sometimes cause yeast infections in the mouth because of destroying normal bacteria in our mouth which allows the yeast to grow.
Discuss this possibility with your physician who can prescribe an antiyeast mouth wash if needed,however the tongue irritation will usually clear when antibiotics are discontinued.

In brief: Side effects

Antibiotics sometimes cause yeast infections in the mouth because of destroying normal bacteria in our mouth which allows the yeast to grow.
Discuss this possibility with your physician who can prescribe an antiyeast mouth wash if needed,however the tongue irritation will usually clear when antibiotics are discontinued.
Dr. Donald Colantino
Dr. Donald Colantino
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified,
14 years in practice
404K people helped
Continue
111,000 doctors available
Read more answers from doctors